Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 2, NWS Boise, ID

February 6, 2011Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Feb 6, 2011, 1:28 PM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Feb 7, 2011, 9:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2011, 1:28 PM MST (20:28 UTC)
In effect from
Feb 7, 2011, 9:00 AM MST
Expired
Feb 7, 2011, 6:00 PM MST
In force
9 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2011-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2011-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WWUS75 KBOI 062028
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
128 PM MST SUN FEB 6 2011

IDZ016-030-071200-
/O.NEW.KBOI.WI.Y.0002.110207T1600Z-110208T0100Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
128 PM MST SUN FEB 6 2011

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS 
COUNTY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST MONDAY.

* WINDS...WEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH.  

* TIMING...FROM 9AM MONDAY THROUGH 6 PM MONDAY. 

* IMPACTS...VERY WINDY CONDITIONS WILL DEVELOP ALONG I-84 AND U.S.
  HIGHWAY 93 SOUTH TO THE NEVADA STATE LINE. HIGH PROFILE VEHICLES
  WILL ENCOUNTER A DRIVING HAZARD DUE TO STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
3 follow-up statements
693 
WWUS75 KBOI 070955
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
254 AM MST MON FEB 7 2011

IDZ016-030-072230-
/O.CON.KBOI.WI.Y.0002.110207T1600Z-110208T0100Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
254 AM MST MON FEB 7 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MST THIS EVENING. 

* WINDS...WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...FROM 9 AM MONDAY THROUGH 6 PM MONDAY.

* IMPACTS...VERY WINDY CONDITIONS WILL DEVELOP ALONG I-84 AND 
  U.S. HIGHWAY 93 SOUTH TO THE NEVADA STATE LINE. HIGH PROFILE 
  VEHICLES WILL ENCOUNTER A DRIVING HAZARD DUE TO STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
107 
WWUS75 KBOI 072056
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
156 PM MST MON FEB 7 2011

IDZ016-030-080100-
/O.CON.KBOI.WI.Y.0002.000000T0000Z-110208T0100Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
156 PM MST MON FEB 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR
THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. 

* WINDS...WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THROUGH 6 PM MONDAY.

* IMPACTS...VERY WINDY CONDITIONS ARE CONTINUING ALONG I-84 AND
  U.S. HIGHWAY 93 SOUTH TO THE NEVADA STATE LINE. HIGH PROFILE
  VEHICLES WILL ENCOUNTER A DRIVING HAZARD DUE TO STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
613 
WWUS75 KBOI 080052
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
552 PM MST MON FEB 7 2011

IDZ016-030-080200-
/O.EXP.KBOI.WI.Y.0002.000000T0000Z-110208T0100Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
552 PM MST MON FEB 7 2011

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN
FALLS COUNTY WILL BE ALLOWED TO EXPIRE AT 6 PM MST THIS EVENING.

SUSTAINED WINDS HAVE DECREASED TO JUST UNDER 30 MPH AND WILL
CONTINUE TO DIMINISH THROUGH THIS EVENING.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Feb 6, 9:47 AM MST, 3 hours 41 minutes earlier.

Area forecast discussion, Feb 6, 9:47 AM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
947 AM MST SUN FEB 6 2011

.DISCUSSION...MOIST NORTHWEST FLOW ALOFT SPREADING SOUTHEAST OVER
THE FORECAST AREA. PRECIP AMOUNTS HAVE BEEN AND ARE EXPECTED TO BE
LIGHT IN THIS REGIME.  A GOOD AMOUNT OF ALTERNATING UPSLOPE AND
DOWNSLOPE COMPONENT TO THE FLOW WITH SHADOWING EFFECTS TO THE LEE OF
THE NORTH TO SOUTH ORIENTED MOUNTAIN RANGES. SURFACE WINDS AGAIN
EXPECTED TO PICK UP THIS AFTERNOON AFTER DECOUPLING AND MIXING
ALTHOUGH MOST LIKELY NOT AS WINDY AS YESTERDAY.  EARLY LOOK AT 12Z
PROGS SHOWS COLD FRONT CROSSING THE REGION EARLY MONDAY WITH VERY
WINDY CONDITIONS SETTING UP POST FRONTAL. TRENDS IN PLACE WITH NO
UPDATES NEEDED.

&&

.AVIATION...RAIN AND SNOW SHOWERS MAINLY ACROSS THE NORTH TODAY FOR
LOW MVFR TO IFR CONDITIONS...WITH MTNS OBSCURED...WHILE THE
REMAINDER OF THE AREA EXPERIENCES VFR. SURFACE WINDS WILL BE W TO NW
AT 10 TO 15 KTS WHILE WINDS ALOFT REMAIN RELATIVELY STRONG AT 65 KTS
AT 15K FT.

&&

.PREV DISCUSSION...TODAY THROUGH MONDAY...LIGHT PRECIPITATION WILL
CONTINUE /MAINLY ACROSS NORTHERN TERRAIN/ TODAY UNDER MOIST AND
STRONG NORTHWESTERLY FLOW ALOFT. HIGH TEMPERATURES LOOK TO REMAIN
MILD AGAIN...WITH THE FORECAST AREA IN A WARM SECTOR AHEAD OF AN
APPROACHING COLD FRONT. COLD FRONT TIMED TO MOVE IN FROM THE
NORTHWEST EARLY MONDAY MORNING...REACHING BOISE AROUND 5 AM MST. SW
IDAHO TO RECEIVE THE BRUNT OF PRECIPITATION BOTH ALONG AND BEHIND
THE FRONT...AS THE ASSOCIATED UPPER LEVEL TROUGH DIGS SOUTHEAST INTO
IDAHO MONDAY AFTERNOON. SYSTEM LOOKS TO BE POTENT AND FAST MOVING
WITH GUSTY WINDS OF GREATER CONCERN THREAT THAN SNOW ACCUMULATIONS.
STRONGEST POST-FRONTAL WINDS EXPECTED ACROSS THE WESTERN MAGIC
VALLEY /AND SOUTH TO THE NEVADA BORDER/ WHERE GUSTS TO 40 MPH ARE
LIKELY MONDAY AFTERNOON.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY...VERY LITTLE CHANGE TO
THE FORECAST IN THIS PERIOD...WITH CONTINUED ABOVE AVERAGE AGREEMENT
IN THE MODELS. UPPER LEVEL TROUGH AND SURFACE COLD FRONT STILL
EXPECTED TO MOVE THROUGH MONDAY...USHERING IN COLDER AIR FOR ALL
AREAS AND SNOW SHOWERS MAINLY FOR THE HIGHER TERRAIN OF OUR NRN
SECTIONS. FOLLOWING THIS CONDITIONS WILL BE AROUND 5 DEGREES BELOW
NORMAL AND DRY THROUGH WED...FOLLOWED BY CONTINUED DRY BUT NEAR
NORMAL TEMPS ON THU. TEMPS WILL REBOUND TO AROUND 5 DEGREES ABOVE
NORMAL FOR FRIDAY AND SATURDAY WITH THE PASSING OF THE UPPER LEVEL
RIDGE THAT HAD BEEN PARKED OFF THE WEST COAST...BEFORE A TROUGH
SLIDES DOWN THE COAST FROM BRITISH COLUMBIA LATE SATURDAY TO BRING
TEMPS BACK DOWN AROUND NORMAL AND LIGHT PRECIP TO MUCH OF THE CWA BY
SUNDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...GS
PREV DISCUSSION...MT
LONG TERM....SP
AVIATION.....JDS
Hazardous weather outlook, Feb 6, 5:42 AM MST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
542 AM MST SUN FEB 6 2011

IDZ011>016-028>030-033-ORZ061>064-071245-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
542 AM MST SUN FEB 6 2011 /442 AM PST SUN FEB 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.